Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: If Lithium makes me *more* anxious... linkadge

Posted by cache-monkey on November 12, 2005, at 19:45:33

In reply to Re: If Lithium makes me *more* anxious..., posted by linkadge on November 12, 2005, at 16:05:44

Hi Link,

The anxiety actually was worse at higher levels of Lithium (up to 600 at some point). Interesting re: the serotonin enhancement. Makes me wonder whether an SSRI is the way to go. I guess I got decent results with Celexa many years ago, so I'm holding out hope that the serotonin actions of Li are different than an SSRI. But if the Lexapro doesn't work out, I'll see if my pdoc is open to Mirapex or something along those lines.

Thanks,
cache-monkey

> Lithium is a 5-ht1b autoreceptor antagonist. It enhances serotonin release in certain areas of the brain.
>
> Anxiety with lithium is fairly uncommon. The drug can cause a degree of akathesia which may manifest itself as anxiety.
>
> 225mg is a very low dose. Less than 1/3 of what most people use for bipolar disorder.
>
> I would consider the use of other agents, esp if you have tried higher doses of lithium.
>
> Linkadge


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:cache-monkey thread:577931
URL: http://www.dr-bob.org/babble/20051112/msgs/578099.html